Differential and Integral Equations

On the generalized Korteweg-de Vries-type equations

Gigliola Staffilani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show well-posedness results for the generalized Korteweg-de Vries equation with nonlinear term $F(u)\partial_xu$. We assume $F(u)$ is a $C^4$ function and $F(0)=0$. Using a version of the chain rule for fractional derivatives and some estimates on the evolution group, we prove existence, uniqueness and regularity properties of the solution of the equation when the space of the initial data is $H^s(\mathbb{R}), \, s>1/2$. The theorem we prove is sharp. We obtain all the above results also for a mixed KdV and Schrödinger type equation proposed as a model for the propagation of a signal in an optic fiber.

Article information

Differential Integral Equations, Volume 10, Number 4 (1997), 777-796.

First available in Project Euclid: 1 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35A07
Secondary: 35B30: Dependence of solutions on initial and boundary data, parameters [See also 37Cxx] 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]


Staffilani, Gigliola. On the generalized Korteweg-de Vries-type equations. Differential Integral Equations 10 (1997), no. 4, 777--796. https://projecteuclid.org/euclid.die/1367438641

Export citation